Alert archive / South Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 26, 2010, 4:11 PM CDT for Buffalo County, Hand County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2010, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 26, 2010, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buffalo County, SD, Hand County, SD
The radar
The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:19 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 26, 1:19 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 119 PM CDT SAT JUN 26 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN FCST CHALLENGE THIS AFTERNOON DEALS WITH THE SEVERE STORM THREAT AND HEAVY RAIN CHANCES FOR LATE THIS AFTERNOON INTO THE EVENING AS WELL AS PRECIP CHANCES ON SUNDAY. A WARM FRONT OVER IOWA WILL GRADUALLY LIFT NORTH AND EAST THIS AFTERNOON CREATING A BOUNDARY FOR CONVECTION THAT STRETCHES INTO THE SOUTHEASTERN PART OF THE CWA. A SHORTWAVE MOVING THROUGH THIS MORNING HELPED TO SET OFF SOME SHOWERS AND THUNDERSTORMS. THE ADDITIONAL CLOUD COVER HAS KEPT THE TEMPERATURES IN THE NORTHERN PART OF THE CWA FROM RISING RAPIDLY THOUGH THE ATMOSPHERE REMAINS JUICY WITH DEWPOINTS IN THE 60S AND 70S. SO THERE ARE A FEW WHAT IFS TO THE FORECAST THIS EVENING. WHILE MORNING CONVECTION MAY HAVE HELPED STABILIZE THE CWA SOMEWHAT A FEW OF THE SOUTHERN COUNTIES HAVE STAYED FAIRLY CLEAR...LIKE LYMAN AND HAND...WHICH MAY SET THE STAGE FOR SEVERE STORM FORMATION WITH THE COLD FRONT PASSAGE. THE TURNING WITH THE WARM FRONT IS CREATING THE POSSIBILITY OF TORNADOS INTO EARLY EVENING IN THE SE CWA AND A WATCH IS IN EFFECT. THIS MAY BE A LITTLE FAR NORTH FOR MUCH ACTIVITY AS SIOUX FALLS CWA LOOKS MUCH MORE FAVORABLE FOR INITIATION. AS THE COLD FRONT MOVES THROUGH EXPECT MORE DEVELOPMENT ESPECIALLY OVER THE SOUTHERN AND EASTERN CWA. 3500 TO 4500 J/KG CAPE AND 35 TO 50 KTS OF SHEAR WILL HELP SUPERCELLS FORM. MODELS ARE IN FAIR AGREEMENT AS TO THE POTENTIAL. HOWEVER TIMING IS ANOTHER ISSUE. THE NAM BLASTS THE COLD FRONT THROUGH AND CLEARS OUT ANY PRECIP BEHIND..WHILE THE GFS PULLS THROUGH ANOTHER SHORTWAVE BY MORNING GENERATING MORE QPF ACROSS THE REGION. THE ECMWF FALLS SOMEWHERE IN BETWEEN. THEREFORE INCREASED POPS THROUGH THE NIGHT ALTHOUGH THERE WILL PROBABLY BE A BREAK AND KEPT THE SLIGHT CHANCES IN THROUGH SUNDAY MORNING. BY MONDAY A RIDGE BUILDS OVER THE AREA FOR A WELCOME REGIME CHANGE. LOOK FOR WARM AND DRY CONDITIONS MOST OF NEXT WEEK. .LONG TERM...TUESDAY THROUGH SATURDAY. NO MAJOR CHANGES TO CURRENT FORECAST. MEDIUM RANGE MODELS IN FAIRLY DECENT AGREEMENT. UPPER RIDGE WILL CONTINUE TO SLIDE INTO AREA BRINGING MUCH WARMER TEMPS AND DRY CONDITIONS. RIDGE SHOWS SIGNS OF WEAKENING AND SHIFTING EAST BY FRIDAY NIGHT AND SATURDAY. SMALL CHANCES OF THUNDERSTORMS LOOKS GOOD FOR THESE TIME PERIODS AS FLOW BECOMES MORE SOUTHWESTERLY AND COLD FRONT ENTERS AREA BY THEN. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SCATTERED THUNDERSTORMS WILL CONTINUE TODAY ACROSS MOST OF THE REGION. A FEW STORMS WILL BE SEVERE WITH STRONG WINDS AND LARGE HAIL. LOCAL MVFR CIGS CAN BE EXPECTED ALONG WITH LOCALLY STRONG GUSTY WINDS. THUNDERSTORMS WILL SLOWLY DIMINISH AFTER MIDNIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...WISE LONG TERM...SCARLETT AVIATION...KRAMLICH WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 26, 3:36 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 336 AM CDT SAT JUN 26 2010 SDZ003>005-009-010-015-016-270845- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER- 336 AM CDT SAT JUN 26 2010 /236 AM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON AS A COLD FRONT BEGINS TO PUSH EAST ACROSS THE REGION. BY MIDNIGHT THE STORMS WILL HAVE PUSHED EAST INTO MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. AT THIS POINT THEY ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR COUNTIES EAST OF THE MISSOURI RIVER BY 3PM CDT. SDZ017-033>037-045-048-051-270845- FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 336 AM CDT SAT JUN 26 2010 /236 AM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL AGAIN SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO PUSH EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO THUNDERSTORMS ARE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR COUNTIES ALONG AND EAST OF THE MISSOURI RIVER BY 3PM CDT. MNZ039-046-SDZ006>008-011-018>023-270845- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 336 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT..COUPLED WITH AN UPPER LEVEL DISTURBANCE SLIDING THROUGH...WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH VERY HEAVY RAIN POSSIBLE. THE STORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO AGAIN DEVELOP ON SUNDAY. AT THIS TIME IT APPEARS THAT IF ANY STORMS DO FORM... THEY WILL NOT BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4PM THIS AFTERNOON. HINTZ
In the hours before
Local storm report, Jun 26, 3:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
326 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 6 W TORONTO 44.57N 96.76W
06/26/2010 E2.00 INCH DEUEL SD TRAINED SPOTTER
WALNUT TO HEN EGG
&&
KGILLELocal storm report, Jun 26, 3:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
350 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 1 NE LAKE NORDEN 44.59N 97.19W
06/26/2010 E1.00 INCH HAMLIN SD LAW ENFORCEMENT
&&
KGILLELocal storm report, Jun 26, 3:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 E LAKE NORDEN 44.58N 97.17W
06/26/2010 E1.75 INCH HAMLIN SD PARK/FOREST SRVC
LAKE POINSETT
&&
KGILLELocal storm report, Jun 26, 3:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
355 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 4 W ESTELLINE 44.58N 96.98W
06/26/2010 E1.00 INCH HAMLIN SD TRAINED SPOTTER
&&
KGILLELocal storm report, Jun 26, 4:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
404 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 2 S LAKE NORDEN 44.55N 97.21W
06/26/2010 E1.25 INCH HAMLIN SD TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
KGILLELocal storm report, Jun 26, 4:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
408 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 4 N ESTELLINE 44.63N 96.90W
06/26/2010 E0.88 INCH HAMLIN SD TRAINED SPOTTER
DIME TO NICKEL WITH VERY HEAVY RAIN.
&&
KGILLEThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:39 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, McPherson | 34 min |
| Jun 26, 10:57 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 43 min |
| Jun 26, 3:07 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 38 min |
| Jun 26, 3:19 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin | 41 min |
| Jun 26, 3:24 PM CDT | Flash Flood Warning | ABR | Clark, Codington, Deuel, Hamlin | 3 hr |
| Jun 26, 3:41 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Lyman | 49 min |
| Jun 26, 3:52 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Deuel, Hamlin | 38 min |
| Jun 26, 4:16 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 44 min |
| Jun 26, 4:18 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 42 min |
| Jun 26, 4:33 PM CDT | Tornado Warning | ABR | Deuel | 16 min |
| Jun 26, 5:55 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 50 min |
| Jun 26, 6:24 PM CDT | Flash Flood Warning | ABR | Clark, Codington, Deuel, Hamlin | 4 hr |
Nearby
Flash Flood Warnings in South Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.